Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Elko, NV

August 3, 2011Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Aug 3, 2011, 4:05 PM PDT for Elko County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 4:05 PM PDT (23:05 UTC)
Expired
Aug 3, 2011, 4:45 PM PDT
In force
40 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Salt Lake City radar (KMTX), 169 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS55 KLKN 032305
SVRLKN
NVC007-032345-
/O.NEW.KLKN.SV.W.0015.110803T2305Z-110803T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
405 PM PDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF WEST WENDOVER...

* UNTIL 445 PM PDT

* AT 401 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF WEST WENDOVER...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST WENDOVER...
  INTERSTATE 80 BETWEEN OASIS AND WENDOVER...
  RURAL EASTERN ELKO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4099 11437 4076 11406 4054 11440 4070 11462
TIME...MOT...LOC 2304Z 224DEG 22KT 4069 11440

$$

TURNER
3 follow-up statements
732 
WWUS55 KLKN 032319
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
419 PM PDT WED AUG 3 2011

NVC007-032345-
/O.CON.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/
ELKO NV-
419 PM PDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL ELKO COUNTY...

AT 414 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES WEST OF WEST WENDOVER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST WENDOVER...
  INTERSTATE 80 BETWEEN OASIS AND WENDOVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4097 11436 4076 11406 4063 11438 4073 11452
TIME...MOT...LOC 2318Z 231DEG 18KT 4075 11432

$$

KNUTSVIG
438 
WWUS55 KLKN 032334
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
434 PM PDT WED AUG 3 2011

NVC007-032345-
/O.CON.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/
ELKO NV-
434 PM PDT WED AUG 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL ELKO COUNTY...

AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF WEST WENDOVER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
   WEST WENDOVER...
   INTERSTATE 80 BETWEEN OASIS AND WENDOVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTFLOW WINDS FROM THIS THUNDERSTORM MAY CAUSE LIMITED VISIBILITY IN 
BLOWING DUST ALONG INTERSTATE 80 NORTHWEST OF WENDOVER.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4067 11432 4077 11446 4097 11436 4076 11406
TIME...MOT...LOC 2333Z 231DEG 18KT 4080 11424

$$

TURNER
613 
WWUS55 KLKN 032346
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
446 PM PDT WED AUG 3 2011

NVC007-032353-
/O.EXP.KLKN.SV.W.0015.000000T0000Z-110803T2345Z/
ELKO NV-
446 PM PDT WED AUG 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY WILL
EXPIRE AT 445 PM PDT...

RADAR CONTINUES TO TRACK A STRONG THUNDERSTORM CROSSING INTERSTATE 
80 ABOUT 5 TO 10 MILES NORTHWEST OF WEST WENDOVER. THIS STORM IS 
STILL CAPABLE OF HAIL UP TO DIME SIZE AND WIND GUSTS TO 45 MPH. 
AREAS OF BLOWING DUST ARE POSSIBLE IN EASTERN ELKO COUNTY AS THIS 
STORM WEAKENS. THE STORM HAS DROPPED BELOW SEVERE CRITERIA AND THE 
WARNING IS ALLOWED TO EXPIRE AT 445 PM.

&&

LAT...LON 4067 11432 4077 11446 4097 11436 4076 11406
TIME...MOT...LOC 2343Z 231DEG 18KT 4083 11419

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:00 AM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Aug 3, 10:00 AM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1000 AM PDT WED AUG 3 2011

.SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE
STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON.
ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH
THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND
BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM
CONDITIONS AND PLENTY OF SUNSHINE.

&&

.AVIATION UPDATE...FOR THE 18Z TAFS...SCT SHRA/TSRA EXPECTED TO
IMPACT PRIMARILY ELKO/WHITE PINE COUNTIES AFTER 19Z. KEPT THE
CONVECTIVE TEMPO GROUP FOR KEKO/KELY. THUNDERSTORMS THAT DEVELOP
ALONG AND EAST OF A KEKO-KELY LINE WILL BE CAPABLE OF FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS TO 40-45 KTS. 12Z MODELS DEVELOP
SOME INSTABILITY AS FAR WEST AS KWMC...SO INCLUDED SOME CB/VCSH
MENTION FOR THE 18Z KWMC TAF. AS FOR KTPH...DRY AIR WILL PREVAIL
WITH ONLY SCT CUMULUS AT MOST. TURNER

&&

.PREV DISCUSSION... /ISSUED AT 622 AM /

SYNOPSIS...A DRIER AIR MASS IS TRYING TO PUSH EAST INTO THE
STATE...BUT LINGERING MOISTURE WILL BRING A CHANCE FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA THIS AFTERNOON.
ISOLATED ACTIVITY IS EXPECTED TONIGHT MAINLY IN THE EAST...WITH
THE DRIER AIR PUSHING FURTHER EAST THURSDAY. BY FRIDAY AND
BEYOND...BENIGN WEATHER WILL COMMENCE UPON THE REGION WITH WARM
CONDITIONS AND PLENTY OF SUNSHINE.

UPDATE...SHOWERS AND THUNDERSTORMS ARE BECOMING MORE PREVALENT IN
WHITE PINE COUNTY THIS MORNING. HAVE INCREASED POPS IN THIS
LOCATION AS A RESULT. PRODUCTS TO BE SENT SOON.

PREV DISCUSSION... /ISSUED AT 341 AM /

SHORT TERM...TODAY THROUGH THURSDAY. CLOUDS ARE HANGING AROUND
THIS MORNING MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE
FORECAST AREA...WITH ISOLATED ACTIVITY SEEN IN THESE LOCALES AS
WELL. A FEW LIGHTNING STRIKES NOTED IN LINCOLN COUNTY WITH
CONVECTIVE ACTIVITY BREWING THERE. A SHARP GRADIENT IN SURFACE
DEWPOINTS CAN BE SEEN WITH DEWPOINTS IN THE UPPER 40S TO LOW 50S
EAST OF AN ELKO-EUREKA LINE...WHILE LOW TO MID 30S SEEN IN
LOVELOCK AND WINNEMUCCA.

MOIST AND UNSTABLE AIR WILL CONTINUE TO RESIDE IN THE EASTERN
HALF OF THE AREA THIS AFTERNOON...BRINGING FUEL TO ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS TO THIS AREA. UPPER LEVEL TROUGH AXIS
IS PROGGED TO BE CROSSING IN CALIFORNIA NORTH TO WASHINGTON STATE
BY THE AFTERNOON AND EVENING. MEANWHILE...THE CENTRAL AND EAST AREAS
OF NEVADA WILL CONTINUE TO BE UNDER THE TRAILING EDGE OF A 250 MB
JET STREAK. 850-500 MB LAPSE RATES WILL BE VERY STEEP IN THIS
AREA...AT OR ABOVE 8.5 C/KM. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THIS AREA...BUT THE BOUNDARY WITH THE
DRY AIR TO THE WEST IS QUITE CLOSE SO IT APPEARS THERE WILL BE A
SHARP LINE BETWEEN STORMS AND JUST CUMULUS.

CONVECTIVE ACTIVITY IS POSSIBLE DURING THE EVENING TONIGHT AS
ABOUT 300-600 J/KG OF 1000-500MB MUCAPE SITS OVER THE EAST. HAVE
KEPT POPS IN THIS AREA AS A RESULT.

DRY AIR CONTINUES TO WORK EAST THURSDAY AS THE UPPER TROUGH PUSHES
INTO CALIFORNIA AND NEVADA. SURFACE CAPE VALUES ARE ANTICIPATED TO
BE IN THE 300-600 J/KG RANGE MAINLY IN NORTHEAST NEVADA. HAVE KEPT
THE CHANCES FOR SHOWERS AND STORMS IN THIS LOCALE FOR
THURSDAY...WITH ACTIVITY DIMINISHING IN THE LATE AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.  PATTERN CHANGE
TO OCCUR BY FRIDAY BRINGING RATHER BENIGN WEATHER TO THE GREAT
BASIN. TEMPS WILL RUN SLIGHTLY ABOVE AVG WITH BELOW AVG PRECIP
EXPECTED THIS WEEKEND INTO NEXT WEEK.

THE STRONG PERSISTENT MID-LEVEL RIDGE CENTERED OVER THE MID-WEST
WILL BECOME LESS AMPLIFIED AND SLOWLY RETROGRADE WEST TO THE DESERT
SOUTHWEST BY THIS WEEKEND. THIS WILL ALLOW FOR MOSTLY ZONAL
500-300MB FLOW ACROSS THE CONUS...WITH WEAK 500MB SHORTWAVES
OCCASIONALLY LOWERING HEIGHTS ACROSS THE WEST. THIS PATTERN
EVOLUTION...WILL ESSENTIALLY CUT-OFF THE MONSOON FLOW ACROSS THE
INTER-MOUNTAIN WEST AND BRING DRY SOUTHWESTERLY FLOW TO THE SILVER
STATE. HAD A HARD TIME FINDING A PERIOD TO ADD ANY POPS...SO KEPT
THE ONGOING FORECAST OF DRY WEATHER. TEMPERATURES WILL RUN A
LITTLE ABOVE AVG WITH HIGH TEMPS RUNNING A GOOD 3-6 DEGREES ABOVE
NORMAL. LOWS SHOULD RUN NEAR AVERAGE...ONCE THE PBL DRYS OUT FROM
THE LAST FEW DAYS OF RAIN. WINDS WILL EVEN RUN ON THE LIGHT
SIDE...THUS NO ISSUES ON THE WEATHER FRONT DAYS 3-7.

AVIATION...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE
PERIOD...WITH TEMPO MVFR CONDITIONS POSSIBLE THIS AFTERNOON AND
EVENING AT KELY/KEKO DUE TO THUNDERSTORMS.  ONE MORE DAY OF
THUNDERSTORMS EXPECTED ACROSS EASTERN NV THIS AFTERNOON...BEFORE
MONSOONAL MOISTURE FINALLY PUSHES OUT OF THE AREA BY THURSDAY. THE
HIGHEST PROBABILITY OF TSRA ON STATION IS AT KELY WITH A 30-35%
CHANCE. ONLY LOOKING AT A 15-20% CHANCE AT KEKO.

FIRE WEATHER...DRIER AIR WILL PUSH EAST TODAY...BUT THERE WILL
BE A SHARP LINE DEFINING THE MOIST AND DRY BOUNDARIES. IN THE
MOIST AND UNSTABLE AIR...SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE ANTICIPATED MAINLY EAST OF AN ELKO-EUREKA-ROUND MOUNTAIN LINE
WITH ISOLATED DRY THUNDERSTORMS OR NO ACTIVITY WEST OF THIS LINE.
THE DRY AIR WILL CONTINUE ITS EASTWARD PUSH THURSDAY...THUS
LIMITING ACTIVITY TO NORTHEAST NEVADA. NO WEATHER CONCERNS FROM
FRIDAY THROUGH THE FORECAST PERIOD AS HIGH PRESSURE WILL BUILD
OVER THE SOUTHWEST...CUTTING OFF ANY SUBTROPICAL MOISTURE FROM
NORTHERN NEVADA.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99

In the hours before

Special weather statement, Aug 3, 1:03 PM PDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
103 PM PDT WED AUG 3 2011

NVZ035-032030-
WHITE PINE COUNTY NV-
103 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
130 PM PDT...

AT 1259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF RUTH...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   RUTH...
   ELY...
   ELY AIRPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3942 11492 3926 11466 3908 11496 3919 11514
TIME...MOT...LOC 2003Z 240DEG 17KT 3921 11497

TURNER
Special weather statement, Aug 3, 1:25 PM PDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
125 PM PDT WED AUG 3 2011

NVZ035-037-032115-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
125 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND EXTREME
WESTERN WHITE PINE COUNTIES UNTIL 215 PM PDT...

AT 121 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF EUREKA...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   EUREKA...
   EUREKA AIRPORT...
   PINTO SUMMIT...
   U.S. HIGHWAY 50 NEAR EUREKA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3976 11587 3943 11576 3935 11620 3959 11627
TIME...MOT...LOC 2024Z 251DEG 17KT 3948 11608

TURNER
Special weather statement, Aug 3, 2:14 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
214 PM PDT WED AUG 3 2011

NVZ032-034-035-037-032145-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY
NV-WHITE PINE COUNTY NV-
214 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA...
NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245
PM PDT...

AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
RUBY LAKE TO PINTO SUMMIT...AND MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN ELKO COUNTY...
  RURAL SOUTHEASTERN EUREKA COUNTY...
  RURAL NORTHWESTERN WHITE PINE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4019 11511 3938 11554 3932 11611 4012 11563
TIME...MOT...LOC 2113Z 239DEG 11KT 4010 11551 3945 11591

TURNER
Special weather statement, Aug 3, 2:26 PM PDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
226 PM PDT WED AUG 3 2011

NVZ035-032215-
WHITE PINE COUNTY NV-
226 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY
UNTIL 315 PM PDT...

AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF SHOSHONE...MOVING NORTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   SHOSHONE...
   U.S. HIGHWAY 93 WEST OF SHOSHONE...
   GREAT BASIN NATIONAL PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3867 11434 3866 11435 3867 11487 3910 11473
      3911 11414 3867 11415
TIME...MOT...LOC 2125Z 238DEG 9KT 3890 11460

TURNER
Special weather statement, Aug 3, 3:12 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
312 PM PDT WED AUG 3 2011

NVZ032-035-032300-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV-
312 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE AND EXTREME
SOUTHERN ELKO COUNTIES UNTIL 400 PM PDT...

AT 308 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF CHERRY CREEK TO 15 MILES NORTHWEST OF RUTH...AND MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CHERRY CREEK...
   LAGES JUNCTION...
   SCHELLBOURNE...
   U.S. HIGHWAY 93 NORTH OF MCGILL

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4018 11454 3941 11467 3934 11534 4012 11520
TIME...MOT...LOC 2210Z 260DEG 37KT 4010 11504 3942 11518

TURNER
Special weather statement, Aug 3, 3:48 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
348 PM PDT WED AUG 3 2011

NVZ032-033-032330-
EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
348 PM PDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
430 PM PDT...

AT 343 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTHEAST OF CURRIE...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PEQUOP MOUNTAINS...
  ALTERNATE U.S. HIGHWAY 93 SOUTH OF WENDOVER...
  RURAL SOUTHEASTERN ELKO COUNTY...
  RURAL EASTERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4085 11419 4055 11407 4044 11455 4070 11469
TIME...MOT...LOC 2246Z 255DEG 17KT 4058 11452

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:41 PM PDTSpecial Weather StatementLKNEureka49 min
Aug 3, 1:03 PM PDTSpecial Weather StatementLKNWhite Pine27 min
Aug 3, 1:25 PM PDTSpecial Weather StatementLKNEureka50 min
Aug 3, 2:14 PM PDTSpecial Weather StatementLKN31 min
Aug 3, 2:26 PM PDTSpecial Weather StatementLKN49 min
Aug 3, 3:04 PM PDTRed Flag WarningLKNElko29 hr
Aug 3, 3:12 PM PDTSpecial Weather StatementLKNWhite Pine48 min
Aug 3, 3:48 PM PDTSpecial Weather StatementLKN42 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.